MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MICRPTR RGNSRB STR ANCHR W/1ULTRBRDSTRBL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. MICRPTR RGNSRB STR ANCHR W/1ULTRBRDSTRBL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72204983
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Perforation (2001); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during slap repair with a shoulder arthroscopy, the anchor of three (3) microraptor knotted regenesorb were pulled out when tightening the knots.All three anchors were successfully removed from the patient, and the procedure was completed with a microraptor knotless and a q-fix.No delay or further complications were reported.
 
Additional Manufacturer Narrative
H11: corrected data.Updated section b5 and h6 (medical device problem code).
 
Event or Problem Description
It was reported that during slap repair with a shoulder arthroscopy, the anchor of two (2) microraptor knotted regenesorb were pulled out when tightening the knots.All anchors were successfully removed from the patient, and the procedure was completed with a microraptor knotless and a q-fix.No delay or further complications were reported.
 
Additional Manufacturer Narrative
H10: additional information updated section b1, b2, b5, h1 and h6 (clinical code and impact code).
 
Event or Problem Description
It was reported that during slap repair with a shoulder arthroscopy, the anchor of two (2) microraptor knotted regenesorb were pulled out when tightening the knots.All three anchors were successfully removed from the patient, and the procedure was completed with a microraptor knotless and a q-fix used in the additionally drilled bone hole.No delay or further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).H6: health effect - impact code updated only to f1906.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that based on the limited information provided the clinical root cause of the reported events cannot be determined, and we are currently unable to rule out a procedural variance as a contributing factor to the reported event, which does not represent a device malfunction.No further risk to the patient is anticipated as a result of the additional bone hole.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
MICRPTR RGNSRB STR ANCHR W/1ULTRBRDSTRBL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17646357
Report Number1219602-2023-01644
Device Sequence Number8022064
Product Code MAI
UDI-Device Identifier00885556710302
UDI-Public00885556710302
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K180361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2024
Device Catalogue Number72204983
Device Lot Number2065874
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer08/29/2023
09/05/2023
11/06/2023
11/06/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/05/2023
09/08/2023
11/08/2023
11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown